Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 179, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 27, 2007, 5:07 PM CDT for Kendall County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- May 27, 2007, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 272209
FFWEWX
TXC259-280100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF BOERNE...
* UNTIL 800 PM CDT
* AT 503 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN OVER SOUTHERN KENDALL
COUNTY INCLUDING BOERNE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARING...
SISTERDALE...KENDALIA...AND BOERNE.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2979 9891 2973 9876 2982 9861 2993 9844
3012 9859 3013 9889
$$2 follow-up statements
000
WGUS74 KEWX 272250
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
548 PM CDT SUN MAY 27 2007
TXC259-280100-
KENDALL TX-
548 PM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
KENDALL COUNTY...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SCATTERED THUNDERSTORMS WITH HEAVY RAINS OF ONE TO TWO INCHES
PER HOUR PRODUCING FLASH FLOODING OVER KENDALL COUNTY. LOW WATER
CROSSINGS WILL BE ESPECIALLY PRONE TO FLASH FLOODING
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARING...SISTERDALE...KENDALIA...BANKERSMITH AND BOERNE.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2979 9891 2973 9876 2982 9861 2993 9844
3012 9859 3013 9889
$$000 WGUS74 KEWX 280055 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 752 PM CDT SUN MAY 27 2007 TXC259-280102- KENDALL TX- 752 PM CDT SUN MAY 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR KENDALL COUNTY... THE FLASH FLOOD WARNING FOR KENDALL COUNTY WILL BE ALLOWED TO EXPIRE AS THE STORMS AND HEAVY RAINS HAVE DISSIPATED. HOWEVER SCATTERED LIGHT SHOWERS WILL CONTINUE AND SOME LOW WATER CROSSINGS MAY STILL HAVE WATER OVER THEM SO MOTORISTS SHOULD EXERCISE CAUTION. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:15 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 PM CDT SUN MAY 27 2007 .DISCUSSION... THE SOUTHERN STREAM TROUGH MOVES OUT OF CENTRAL TEXAS MONDAY MORNING AND MERGES WITH THE NORTHERN STREAM FLOW TUESDAY. THE MID LEVEL TROUGH SHIFTS FROM THE CENTRAL HILL COUNTRY TO I-35 AROUND MIDNIGHT TONIGHT AND SHIFTS EAST OUT OF THE COUNTY WARNING AREA MONDAY AFTERNOON. THE CURRENT FLASH FLOOD WATCH GOES UNTIL MIDNIGHT. HOWEVER, SOME COUNTIES MAY NEED TO REMAIN UNDER THE WATCH PAST MIDNIGHT. WILL ALLOW EVENING SHIFT TO MAKE THIS CALL SINCE COMPUTER MODELS HAVE NOT BEEN HANDLING PLACEMENT OF THE MID LEVEL TROUGH AXIS VERY WELL. ONCE THE TROF AXIS SHIFT OUT OF TEXAS, A NORTHWEST FLOW TAKES IT PLACE. THIS WILL LIMIT PRECIPITABLE WATER VALUES TO BELOW SEASONAL LEVELS. WITH A NORTHWEST FLOW ALOFT AND SOUTHEAST FLOW AT LOW LEVELS, MESO-SCALE CONVECTIVE SYSTEMS CAN STILL DEVELOP ON THE DRY LINE AND MOVE SOUTHEAST ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TUESDAY THROUGH THURSDAY. MAX TEMPS WILL RETURN TO NORMAL AND SLIGHTLY ABOVE NORMAL LEVELS WITH THE DECREASED PRECIPITABLE WATER. A WEAK WIND SHIFT MAY OCCUR THURSDAY. HOWEVER, ANOTHER WEAK COLD FRONT MAY APPROACH THE AREA OVER THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 80 68 87 70 / 60 60 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 66 82 67 86 69 / 60 60 20 20 20 DEL RIO INTL AIRPORT 68 89 71 90 73 / 20 10 10 - 10 SAN ANTONIO INTL AIRPORT 68 83 69 87 70 / 50 40 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON... WILSON...ZAVALA. && 06/03
Hazardous weather outlook, May 27, 7:41 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 AM CDT SUN MAY 27 2007 TXZ171>173-188>194-205>209-220>225-281015- LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- 741 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS AND SMALL HAIL ARE ALSO POSSIBLE IN STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE CHANCES OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH FRIDAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ183>187-202>204-217>219-228-281015- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-MAVERICK- ZAVALA-FRIO-DIMMIT- 741 AM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE IN STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE ARE SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY AND THURSDAY THROUGH FRIDAY. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 27, 11:17 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1117 AM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 1 N HALLETTSVILLE 29.46N 96.94W
05/27/2007 LAVACA TX LAW ENFORCEMENT
MANY ROADS IN HALLETTSVILLE CLOSED DUE TO WATER COVERING
THEM. SOME REPORTS OF NEAR 10 INCHES OF RAINFALL SO FAR.
1100 AM FLOOD 2 NW SPEAKS 29.27N 96.74W
05/27/2007 LAVACA TX LAW ENFORCEMENT
HIGHWAY 530 FROM JACKSON COUNTY TO SPEAKS TO NEAR
HALLETTSVILLE CLOSED BECAUSE OF FLOODING.
&&
PMLocal storm report, May 27, 2:27 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 3 ENE KENEDY 28.83N 97.80W
05/27/2007 KARNES TX LAW ENFORCEMENT
SEVERAL ROADS HAVE WATER OVER THEM, HIGHWAY 719 IS CLOSED
DUE TO FLOODING.
&&
PMLocal storm report, May 27, 4:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLOOD 18 NW NEW BRAUNFELS 29.89N 98.33W
05/27/2007 COMAL TX LAW ENFORCEMENT
NEAR SATTLER, INTERSECTION OF FM 2673 AND FM 306, CARS
BEING WASHED OFF THE ROAD
0356 PM FLOOD SAN MARCOS 29.88N 97.93W
05/27/2007 HAYS TX LAW ENFORCEMENT
SEVERAL ROADS HAVE WATER OVER THEM
0356 PM FLOOD SAN MARCOS 29.88N 97.93W
05/27/2007 HAYS TX LAW ENFORCEMENT
WATER COVERING SOME ROADS
&&
CRSLocal storm report, May 27, 4:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLOOD 18 NW NEW BRAUNFELS 29.89N 98.33W
05/27/2007 COMAL TX LAW ENFORCEMENT
NEAR SATTLER, INTERSECTION OF FM 2673 AND FM 306, CARS
BEING WASHED OFF THE ROAD
0356 PM FLOOD SAN MARCOS 29.88N 97.93W
05/27/2007 HAYS TX LAW ENFORCEMENT
WATER COVERING SOME ROADS
&&
CRSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 30 min |
| May 27, 3:13 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Medina | 3 hr |
| May 27, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Medina | 37 min |
| May 27, 5:40 AM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| May 27, 7:48 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 3 hr |
| May 27, 8:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 27, 11:25 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 13 hr |
| May 27, 2:06 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| May 27, 2:32 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| May 27, 3:26 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| May 27, 6:40 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.